Skip to Main content Skip to Navigation
Journal articles

The maximum clique interdiction problem

Abstract : Given a graph G and an interdiction budget k, the Maximum Clique Interdiction Problem asks to find a subset of at most k vertices to remove from G so that the size of the maximum clique in the remaining graph is minimized. This problem has applications in many areas, such as crime detection, prevention of outbreaks of infectious diseases and surveillance of communication networks. We propose an integer linear programming formulation of the problem based on an exponential family of Clique-Interdiction Cuts and we give necessary and sufficient conditions under which these cuts are facet-defining. Our new approach provides a useful tool for analyzing the resilience of (social) networks with respect to clique-interdiction attacks, i.e., the decrease of the size of the maximum clique as a function of an incremental interdiction budget level. On a benchmark set of publicly available instances, including large-scale social networks with up to one hundred thousand vertices and three million edges, we show that most of them can be analyzed and solved to proven optimality within short computing time.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-02152302
Contributor : Accord Elsevier Ccsd Connect in order to contact the contributor
Submitted on : Friday, October 22, 2021 - 3:56:59 PM
Last modification on : Wednesday, November 17, 2021 - 12:27:19 PM

File

S0377221719301572.pdf
Files produced by the author(s)

Licence


Distributed under a Creative Commons Attribution - NonCommercial 4.0 International License

Identifiers

Citation

Fabio Furini, Ivana Ljubić, Sébastien Martin, Pablo San Segundo. The maximum clique interdiction problem. European Journal of Operational Research, Elsevier, 2019, 277 (1), pp.112-127. ⟨10.1016/j.ejor.2019.02.028⟩. ⟨hal-02152302⟩

Share

Metrics

Record views

106

Files downloads

15